Apr 05, 2011 - 3:39 pm
I haven't been on here for about a week. I got thrown into a project which has required me to be away from home for most of this week, and I am exhausted from it.
Anyhow, I developed blood clots from Avastin, so I am on a 2 week break from Folfox chemo. My question is that I will resume chemo starting this Sunday, but even though I have been taking daily shots of Lovenox to dissolve the blood clots, I can still feel and see the clots (I can see the veins that rose to the surface of my skin on my neck and port area, when the clots developed). Everday I do feel better, but I am wondering if others continued to take chemo (they are dropping the Avastin) even before all the clots had completely vanished, and while I am still on the Lovenox? Did you have any worse side effects from it? Will they still flush my port with blood thinners, or should they not do it?
Something interesting that I want to share is, that I noticed after 2 or 3 chemo treatments, that I began to see small dark purple veins appear underneath my fingernails. I was embarrased, because I didn't want people to think my nails were dirty. I thought it was another chemo side effect. Well I think it was a clue that I was developing the blood clots, because once I started on the Lovenox to dissolve the clots, the veins started to disappear. So, if you see veins underneath your nails, please be sure to mention it to your doctor.
Thanks for your help with my question.